MAUDE Adverse Event Report: SMITH AND NEPHEW, INC. GII PS INSERT SZ 7-8 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH AND NEPHEW, INC. GII PS INSERT SZ 7-8 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420844
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/30/2014
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient (b)(6) was diagnosed with right knee instability after his primary total knee arthroplasty on 2012.A revision surgery was performed and the articular insert was removed and exchanged for a larger insert.Also, it was determined that would be benefit a patella implant insertion since the patient's patella indicated wear.
 
Additional Manufacturer Narrative
The associated complaint device was not returned for evaluation.A review of complaint history for the listed part revealed no prior complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Our clinical/medical team concluded based on the available information, the root cause for ¿uncontrolled pain and possible acute infection¿ or the later ¿pain and stiffness¿ that resulted in the resurfacing and larger size insert cannot be concluded.However, it is not an uncommon occurrence if the patella was not resurfaced during the primary surgery.Nor can the root cause of the ¿aseptic loosening¿ that resulted in the revision of the tibial base plate and polyethylene liner with an ¿irrigation and debridement¿ be concluded as aseptic loosening can have several causes.At a (b)(6) 2017 ¿ follow-up comparison of x-rays to (b)(6) 2016 ¿ ¿no visible periprosthetic fracture of significant lucency¿.Without the return of the actual product involved, our investigation cannot proceed.A definitive root cause cannot be determined with the information provided.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GII PS INSERT SZ 7-8 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH AND NEPHEW, INC.
1450 brooks road
memphis, tennessee
memphis 38116
MDR Report Key7927186
Report Number1020279-2018-02011
Device Sequence Number11241276
Product Code JWH
UDI-Device Identifier03596010209719
UDI-Public03596010209719
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2014
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date12/04/2021
Device Catalogue Number71420844
Device Lot Number11MM04405
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR